Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A positive mass theorem for Lipschitz metrics with small singular sets

Author: Dan A. Lee
Journal: Proc. Amer. Math. Soc. 141 (2013), 3997-4004
MSC (2010): Primary 53C20, 83C99
Published electronically: July 30, 2013
MathSciNet review: 3091790
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the positive mass theorem applies to Lipschitz metrics as long as the singular set is low-dimensional, with no other conditions on the singular set. More precisely, let $ g$ be an asymptotically flat Lipschitz metric on a smooth manifold $ M^n$ such that $ n<8$ or $ M$ is spin. As long as $ g$ has bounded $ C^2$-norm and nonnegative scalar curvature on the complement of some singular set $ S$ of Minkowski dimension less than $ n/2$, the mass of $ g$ must be nonnegative. We conjecture that the dimension of $ S$ need only be less than $ n-1$ for the result to hold. These results complement earlier results of H. Bray, P. Miao, and Y. Shi and L.-F. Tam where $ S$ is a hypersurface.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C20, 83C99

Retrieve articles in all journals with MSC (2010): 53C20, 83C99

Additional Information

Dan A. Lee
Affiliation: CUNY Graduate Center and Queens College, 365 Fifth Avenue, New York, New York 10016

Received by editor(s): December 14, 2011
Published electronically: July 30, 2013
Additional Notes: This work was partially supported by NSF DMS No. 0903467 and a PSC CUNY Research Grant.
Communicated by: Lei Ni
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society